Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Taking bromocriptine and TTC!
|Mrsmsm - Fri Apr 03, 2009 7:50 pm||
Hello, I have had a prolactinoma since i was 12 years old, i am now 23. It has been under control and i have been taking bromocriptine 2.5mg three times a day. In november 08 i fell pregnant and miscarried. as soon as i found out i was pregnant i stopped the medication as advised, and did not start taking it untill 4 weeks ago. And my husband and i are now trying to conceive again as my cycles are back to normal, however in the short time i stopped taking the bromocriptin, My prolactin levels were measured by my GP (as i moved interstate and haven't currently found a new specialist) and my prolactin was rising and rising from 800 to 4000. An i am worried when i conceive again and stop the bromocriptin that my levels will rise again and if they do what effects this will have on my pregnancy and my unborn baby? I do not have any other medical problems and am other wise very healthy, apart from the high prolactin levels.
|smbaker79 - Mon May 18, 2009 1:09 pm||
Have you had a recent MRI done to see the size of your prolactinoma? Seems that you have been on treatment for a very long time and that your levels should not be so high with treatment doing what it should do... that is, shrink the tumor and lower levels.
I take Dostinex (Cabergoline) for mine and it is not recommended for use if trying to conceive, but my dr said Bromo is fine. I'd stay on it until you get another postive test... also ask for a new MRI if one hasn't been done this year.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.